It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-10-2005, 12:11 AM   #1
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
My update

It's me again. I haven't posted here for a while due to the fact that I'm weaning off meds. No Norvasc now for about 6 weeks, starting on the 7th week without it. Have stopped taking diuretics, and am down to 80 mgs. of Lisinopril, from 160 mgs. per day. No change whatsoever in my BP. I'm smoking like a chimney, my kids are driving me crazy, anxiety is through the roof, and my BP is still running in the high 70's, low 80's systolic, bottom number hovers in between 35 and 40. I don't know what's wrong here. I have taken myself off of two meds that can decrease my BP, it didn't work, not at all. I constantly feel like I'm going to pass out, husband had to leave work early last Wednesday because it was so low, he knew it was just by talking to me on the phone because my voice gets very, very weak.

I know that I've got to start cutting into the last 40 mgs. of Lisinopril, and I'm scared to do that, but not nearly as scared as I am feeling this way. I still have no energy, I have done nothing for the past 14 months but basically lay on the couch, on my left side, and I believe that due to that, I've developed some pinched nerves in my back, hip and arm. I just barely have enough energy to keep the laundry up, can't even make the bed in the morning anymore. Muscles are all weak. I'm really getting concerned that since I didn't see any increase in my BP after stopping Norvasc and Lasix, that maybe I won't see an increase after getting completely off of Lisinopril. How long does Lisinopril stay in your system? This is freaking me out and I'm tired of it. Neither dr. wants me to "cold turkey" the Lisinopril because I've been on it so long. So I don't know what to do. I walk around here feeling so bad that it's like death is stalking me constantly. I just hope I can make it till we start cutting into that last 40 mgs. of Lisinopril.

I still just cannot believe that stopping the diuretic and the Norvasc did NOT raise my BP at all, not one bit. It stays low constantly. The only time I feel good at all is when I wake up in the morning, but my BP is low, even then. I keep hearing horror stories about how you can go into shock if your BP drops too low, and I don't understand why I haven't already done that. Why I'm even alive and writing this thread.

Anyway, that's what's going on. I was supposed to wean off slower than I am, but I can't stand this anymore, so I started doing it faster than what the 2 drs. told me to, still, no increase at all.

Melanie

 
Sponsors Lightbulb
   
Old 08-10-2005, 03:45 AM   #2
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: My update

Mellie,

What is your average daily sodium consumption? My suspicion is that it is very very low. If this is the case, you need to either increase your sodium consumption or get off lisinopril completely. And, yes, if you maintain your sodium consumption really low (say <500mg) lisinopril will have drastic effects on your BP all by itself. Your BP is dangerously low - especially given your symptoms.

The amount of lisinopril is probably not going to make any difference until you get below 10 or 20 mg. You will not be able to regulate your BP effectively by changing lisinopril dosage. It's either working or its not.

Pal

 
Old 08-10-2005, 05:07 AM   #3
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: My update

Mellie,

With BP's of 70/35 or 80/40 I think you are risking your life by continuing the lisinopril. There is absolutely no risk to getting to 40 mg. (or 20 or zero) tomorrow!
I am amazed you can function at all with so low a blood pressure.

In the words of a first lady who has been forever erased from my memory: "Just say NO!"

 
Old 08-10-2005, 09:38 AM   #4
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Re: My update

I don't eat any salt at all. We used to eat out a lot, but have stopped doing that due to my gaining a little weight. Probably the only salt I get in my diet would be in taco seasoning, tomato sauce, but not even much of that. I've been wondering about a sodium defieciency. I believe that once, at the hospital, they found that my sodium was too low. Maybe that's why my muscles feel the way they do. I don't eat much anymore because I just don't have the energy to do so. I have to cook Brent's supper in "spurts". Can't stand for very long periods of time, something in my lower back starts hurting and the muscles down there start feeling like they're "freezing" up.

So, Lenin, do you really think that it would be okay to go ahead and go on down to 40 or below? It's really true that I don't have to wean off this stuff? Even after almost 14 months of being on it?

Also, some of you senior veterans may know.....will I have any long term damage from all this dangerously low blood pressure? I'm really worried about that.

Thanks for your help, I value all your opinions.

Melanie

 
Old 08-10-2005, 09:44 AM   #5
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: My update

Mellie, it is probably the drug, you probably don't need blood pressure meds at all. As Palamedes suggests, try increasing your salt consumption.

Have you been checked for other possible causes for your fatigue and low blood pressure? How are your iron levels, are you anemic? Have you been checked for things like bleeding ulcers? I'm not trying to scare you, but you might want to look into these possibilities.

 
Old 08-12-2005, 06:38 PM   #6
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 1,515
HELLASRULES HB UserHELLASRULES HB User
Re: My update

Mellie,
I've been taking lisinopril (30 mg)since it first came out (3-4 years), before that zestril, & before that vasotec. All the same drug with different names. I've been taking it for probably 20 years in one form or another. I've missed days of it. And stopped it completely for one week and stopping suddenly had no adverse affect whatsoever.
I've been following your posts, and am afraid for you. You're BP is way,way too low.
PLEASE, cut the lisinopril WAY down, And find yourself another doctor NOW! Please.
Uncontrolled high blood pressure (at the numbers you mention in your orignal post) take years to do damge, but the low pressure you have now is seriously low. Your body cannot get enough oxygen to function at this level and every organ in the body requires oxygen to function.

Last edited by HELLASRULES; 08-12-2005 at 06:39 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Pterygium *Update* pingsrgone Eye & Vision 13 05-31-2011 03:52 PM
hormones and diet, my story...update #5 idealist Acne 5 10-22-2010 03:15 AM
Update on surgery...Horrible PM nurse Brosiah Pain Management 7 08-20-2009 01:44 PM
Update and meds change..... one2wonder Thyroid Disorders 3 05-18-2009 07:43 AM
My experience (no actual dx right now) thoughts?? Stormangel28 Fibromyalgia 6 08-25-2006 09:34 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 03:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!